MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIS ADPT GUIDE LGNP KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

SMITH & NEPHEW, INC. VIS ADPT GUIDE LGNP KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number V0100109
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reference number: case(b)(4).
 
Event or Problem Description
It was reported that, during left leg tka surgery, the surgeon concluded that one (1) vis adpt guide lgnp kit was not fitting well at the time the tibial block was placed.The surgeon noticed that the block would put him in 10 degrees varus, so he resumed the procedure without significant delay changing to a standard cutting block.The prosthesis sizes used were the same as initially templated.The final outcome of the surgery was satisfactory and the patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
Section h3, h6: the associated device was returned and evaluated.The visual inspection did not confirm the stated failure mode.However, a review made by the quality engineering team revealed the proximal area of the the tibia was oversegmented.This issue was mentioned to the team that worked on this case and additional emphasis was put on following the visionaire segmentation standards.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have reason to suspect that the product failed to meet any specifications at the time of manufacture.The root cause of this event was determined to be over segmentation during the design of the device.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.E1 initial reporter name and address (enter complete address for esubmission).
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The visual inspection did not confirm the stated failure mode.However, a review made by the quality engineering team revealed that the proximal area of the tibia was oversegmented.This issue was mentioned to the team that worked on this case and additional emphasis was put on following the visionaire segmentation standards.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.As visionaire devices are custom made devices, a review of the complaint history for this part is not applicable.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the inspection drawing, final inspection includes the verification of part configuration per print.Also the device should be measured with a caliper to ensure the correct size.At this time, we do have reason to suspect that the product failed to meet specifications at the time of manufacture.The root cause of this event was determined to be over segmentation of the proximal area of the tibia.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.H6 (investigation findings and investigation conclusions), h10 (results of investigation).

Brand Name
VIS ADPT GUIDE LGNP KIT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15786973
Report Number1020279-2022-04765
Device Sequence Number20239699
Product Code JWH
UDI-Device Identifier00885556656396
UDI-Public00885556656396
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/08/2023
Device Model NumberV0100109
Device Catalogue NumberV0100109
Device Lot Number00235887V1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2022
Supplement Date Received by Manufacturer03/15/2023
07/25/2023
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date03/16/2023
07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown